Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 55, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 26, 2013, 7:35 AM EST for Forsyth County, Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 7:35 AM EST (12:35 UTC)
- Expired
- Feb 26, 2013, 5:12 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.89 ft at Feb 26, 2013, 12:00 PM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
962 WGUS42 KFFC 261235 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 735 AM EST TUE FEB 26 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-270235- /O.NEW.KFFC.FL.W.0055.130226T1235Z-000000T0000Z/ /CMGG1.1.ER.130226T1145Z.130226T1145Z.000000T0000Z.UU/ 735 AM EST TUE FEB 26 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR CUMMING * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 6 AM TUESDAY THE STAGE WAS 5.5 FEET...AND RISING. * FLOOD STAGE IS 6 FEET. * AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON APR 5 2011. $$
3 follow-up statements
753 WGUS82 KFFC 261515 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 AM EST TUE FEB 26 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC117-270515- /O.CON.KFFC.FL.W.0055.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130226T1145Z.130226T1445Z.000000T0000Z.UU/ 1015 AM EST TUE FEB 26 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING * UNTIL FURTHER NOTICE. * AT 10 AM TUESDAY THE STAGE WAS 6.5 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 6.6 FEET ON JUL 2 2010. $$
481 WGUS82 KFFC 261841 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 141 PM EST TUE FEB 26 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC117-270841- /O.CON.KFFC.FL.W.0055.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130226T1145Z.130226T1715Z.000000T0000Z.UU/ 141 PM EST TUE FEB 26 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL FURTHER NOTICE. * AT 1245 PM TUESDAY THE STAGE WAS 6.8 FEET...AND FALLING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * THE CREEK APPEARS TO HAVE CREST AT 6.9 FEET AND WILL FALL THROUGH THE AFTERNOON. IT SHOULD FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$
829 WGUS82 KFFC 262212 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EST TUE FEB 26 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES GAC117-262242- /O.CAN.KFFC.FL.W.0055.000000T0000Z-130226T2212Z/ /CMGG1.1.ER.130226T1145Z.130226T1715Z.130226T2052Z.UU/ 512 PM EST TUE FEB 26 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR CUMMING. * AT 4 PM TUESDAY THE STAGE WAS 5.5 FEET...AND FALLING. * FLOOD STAGE IS 6 FEET. * AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$ GAC059-133-219-271212- /O.EXT.KFFC.FL.W.0057.130227T1200Z-130228T2100Z/ /PNFG1.1.ER.130227T1200Z.130228T0600Z.130228T1500Z.NO/ 512 PM EST TUE FEB 26 2013 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * FROM WEDNESDAY MORNING UNTIL THURSDAY AFTERNOON. * AT 4 PM TUESDAY THE STAGE WAS 11.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 13.6 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 6:47 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 26, 6:47 AM EST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 AM EST TUE FEB 26 2013 .PREV DISCUSSION... /ISSUED 407 AM EST TUE FEB 26 2013/ SHORT TERM /TODAY THROUGH WEDNESDAY/... WARM FRONT CURRENTLY SITUATED ACROSS THE GA/FL BORDER. LOW PRESSURE IS LOCATED ACROSS E AR/E TN THIS MORNING WITH A COLD FRONT STRETCHING SOUTH ACROSS EASTERN MS. REGIONAL RADAR LOOP SHOWS WIDESPREAD SHOWERS ACROSS NORTHERN AND CENTRAL GA THIS MORNING...WITH THUNDERSTORMS MAINLY CONFINED TO THE COAST OF THE FLORIDA PANHANDLE. THE WARM FRONT IS EXPECTED TO LIFT SLOWLY NORTH THIS MORNING AS THE COLD FRONT MOVES EAST. THE SOUTHERN CWA HAS THE BEST CHANCES OF GETTING INTO THE WARM SECTOR AROUND SUNRISE...AND CONVECTION BECOMING SURFACE BASED. UNTIL THEN...ANY THUNDER SHOULD BE ELEVATED. STRONG WINDS ALOFT WOULD MIX DOWN IN ANY THUNDERSTORMS...SO DAMAGING WIND GUSTS WOULD BE LIKELY WITHIN ANY SEVERE THUNDERSTORM THAT DEVELOPS LATER THIS MORNING. ISOLD SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND SOUTH OF A COLUMBUS TO LOUISVILLE LINE BEFORE NOON. AS LOW PRESSURE MOVES EAST INTO THE LOWER/MID MISSISSIPPI VALLEY...THE PRESSURE GRADIENT CONTINUES TO TIGHTEN. EASTERLY FLOW HAS STRENGTHENED ACROSS NW GA THIS MORNING AND HAVE RAISED A WIND ADVISORY FOR THIS AREA. WINDS WILL BECOME STRONGER ACROSS MUCH THE REMAINDER OF NORTHERN AND CENTRAL GA LATER TODAY AS WINDS SWITCH AROUND TO THE S AND MIXING OCCURS. NE GA MAY REMAIN FIRMLY ENTRENCHED WITHIN THE WEDGE...WHICH SHOULD LIMIT MIXING. SO HAVE OPTED NOT TO ISSUE A WIND ADVISORY FOR THIS REGION. HOWEVER...IF THE WARM FRONT DOES PUSH FURTHER NORTH THAN EXPECTED...THE WIND ADVISORY MAY NEED TO BE EXPANDED INTO NE GA. REGARDLESS...SOILS ARE VERY SATURATED AND IT WON'T TAKE VERY STRONG WIND GUSTS TO DOWN TREES AND SOME POWERLINES. IN THE PAST 36 HOURS...BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN ACROSS THE SOUTHERN CWA. ACROSS THE CENTRAL CWA...AROUND AN INCH HAS FALLEN AND ACROSS THE NORTH UP TO ONE THIRD OF AN INCH HAS FALLEN. ANOTHER INCH TO INCH AND A HALF OF RAINFALL CAN BE EXPECTED ACROSS THE SOUTHERN CWFA THROUGH THE MORNING HOURS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY IN AREAS WHERE STORMS REPEATEDLY MOVE OR THUNDERSTORMS DEVELOP. RAINFALL WILL RAPIDLY DIMINISH FROM WEST TO EAST AFTER NOON. NO CHANGES TO THE FLOOD WATCH ANTICIPATED THIS MORNING. AREAL FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR PORTIONS OF CENTRAL GA THROUGH THIS AFTERNOON. THE COLD FRONT SHOULD PUSH THROUGH MUCH OF THE CWA BY MIDDAY...WITH PRECIP DIMINISHING. SOME LIGHT PRECIP IS POSSIBLE ACROSS NORTHERN GA OVERNIGHT IN THE UPSLOPE AREAS. NAM SOUNDINGS SHOW TEMP PROFILES ABOVE FREEZING AT THIS TIME...SO THE PTYPE SHOULD REMAIN ALL RAIN. HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT INTO WEDNESDAY. NLISTEMAA LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST TRENDS. MEDIUM RANGE MODELS CONTINUE TO KEEP THE REGION UNDER A PERSISTENT UPPER TROUGH THROUGH THE WEEKEND WITH A TIGHT SURFACE GRADIENT AND STOUT LOW-LEVEL CAA. GFS FLIRTS WITH VERY LOW QPF IN THE FAR NORTH EACH DAY THROUGH FRIDAY BEFORE BRINGING IN SLIGHTLY BETTER PRECIPITATION CHANCES AND SLIGHTLY HIGHER QPF VALUES SATURDAY AS A SMALL BUT POTENT SHORT WAVE SWEEPS THROUGH THE BROAD UPPER TROUGH. ECMWF KEEPS ANY MEASURABLE QPF AMOUNTS GENERALLY NORTH OF THE STATE UNTIL THE SYSTEM SWEEPS THROUGH SATURDAY. IN THE MEANTIME TEMPERATURES WILL CONTINUE BELOW NORMAL WITH AT LEAST MIXED PRECIPITATION POSSIBLE IN THE FAR NORTH WHERE ANY PRECIPITATION MANAGES TO MATERIALIZE. I HAVE CONFINED POPS TO SLIGHT CHANCE ACROSS THE MOUNTAIN COUNTIES UNTIL SATURDAY... WHEN I BUMP UP TO CHANCE POPS ACROSS THE FAR NORTH WITH SLIGHT CHANCE AS FAR SOUTH AS THE ATLANTA METRO AND ATHENS. BOTH THE GFS AND ECMWF STILL KEEP QPF AMOUNTS GENERALLY BELOW 1/10TH OF AN INCH PER 12 HOUR PERIOD ON SATURDAY SO THIS CONTINUES TO BE A LOW QPF/LOW CONFIDENCE FORECAST RIGHT NOW...ALTHOUGH CONFIDENCE IS INCREASING FOR THE SATURDAY CHANCES. AFTER THE SHORT WAVE PASSES LATE SATURDAY...MODELS ARE SHOWING THE LARGE UPPER TROUGH FINALLY SHIFTING EAST AS WELL. THIS WOULD INDICATE A MAINLY DRY AND WARMING START TO NEXT WEEK. 20 && .AVIATION... 12Z UPDATE... COLD FRONT CURRENTLY MOVING THROUGH CENTRAL AL...AND A WARM FRONT ALONG FL/GA BORDER. THE BACK EDGE OF THE WIDSPREAD RAINFALL SHOULD CLEAR ATL BETWEEN 12Z AND 13Z. SHRA ALONG THE FRONT WILL REMAIN ISOLD. EASTERLY WINDS WILL SWITCH AROUND TO THE S/SW BY THE EARLY AFTERNOON. GUSTS TO AROUND 30 KT WILL BE POSSIBLE AT ALL TERMINAL SITES EXCEPT AHN. AHN WILL STAY IN THE COOL AIR WEDGE MOST OF THE DAY. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ON CIGS. HIGH CONFIDENCE ALL OTHER ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 37 61 35 / 80 10 5 5 ATLANTA 59 36 58 36 / 80 10 5 5 BLAIRSVILLE 48 34 50 33 / 80 20 10 20 CARTERSVILLE 59 35 57 35 / 70 10 5 10 COLUMBUS 67 40 63 39 / 80 5 5 5 GAINESVILLE 53 36 56 36 / 80 10 5 10 MACON 69 39 64 37 / 80 0 5 5 ROME 58 35 57 35 / 60 10 10 10 PEACHTREE CITY 63 34 60 36 / 70 10 5 5 VIDALIA 73 46 67 40 / 80 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CLAYTON...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY... EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT... HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE... SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKES...WILKINSON. FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS... HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE... PEACH...PIKE...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER... TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... COBB...DADE...DOUGLAS...FANNIN...FLOYD...GILMER...GORDON... HARALSON...MURRAY...PAULDING...PICKENS...POLK...WALKER... WHITFIELD. &&
Hazardous weather outlook, Feb 26, 4:00 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EST TUE FEB 26 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... STRONG...GUSTY WINDS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. MINOR FLOODING CONTINUES AT A FEW LOCATIONS ACROSS CENTRAL GEORGIA AND RIVERS CONTINUE TO RISE AT SEVERAL LOCATIONS AS A RESULT OF THE RECENT HEAVY RAINFALL. MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE THIS MORNING...PRODUCING ADDITIONAL FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF COLUMBUS TO LOUISVILLE LINE THIS MORNING. DISCUSSION... ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS MOVING ACROSS NORTH AND CENTRAL GEORGIA WHICH WILL LIKELY LEAD TO ADDITIONAL FLOODING ACROSS PORTIONS OF CENTRAL GEORGIA. SEE THE LATEST FLOOD WATCH /FFAFFC/ FOR ADDITIONAL INFORMATION. STRONG...GUSTY WINDS WILL CONTINUE ACROSS THE NORTHWEST THIS MORNING AND EXPAND TO MUCH OF NORTHERN AND CENTRAL GEORGIA LATER THIS MORNING AND AFTERNOON. A STRONG WARM FRONT WILL LIFT NORTH ACROSS SOUTH CENTRAL GEORGIA THIS MORNING...INSTABILITY AND LOW LEVEL SHEAR MAY BE SUFFICIENT FOR ISOLATED SEVERE STORMS. SEVERE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND ISOLATED BRIEF TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DISCUSSION... WATER LEVELS WILL CONTINUE TO RISE FROM THE PREVIOUS HEAVY RAIN AND ADDITIONAL STREAM AND RIVER FLOODING IS POSSIBLE THROUGH THE WEEK. LIGHT SNOW SHOWERS OR FLURRIES MAY BE POSSIBLE OVER FAR NORTH GEORGIA THURSDAY THROUGH SATURDAY...ESPECIALLY IN HIGHER ELEVATIONS. AT THIS TIME...NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED BUT WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 26, 1:46 AM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 AM EST TUE FEB 26 2013
GAZ001>005-011-012-019-020-260830-
146 AM EST TUE FEB 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES UNTIL 330 AM EST...
AT 145 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WIND GUSTS TO 45 MPH... ASSOCIATED WITH THE BACK EDGE OF AN
AREA OF PRECIPITATION THAT WAS MOVING INTO DADE AND CHATTOOGA
COUNTIES ALONG THE STATE LINE. THIS AREA OF STRONG WINDS WAS MOVING
EAST AT 35 MPH AND WILL SPREAD ACROSS WALKER... CATOOSA...
WHITFIELD... MURRAY...GORDON... AND FLOYD COUNTIES THROUGH 330 AM
EST. THE STRONG WINDS COMBINED WITH WET SOILS COULD DOWN TREES...
AND BLOW UNSECURED OBJECTS AROUND.
THE GRADIENT WINDS WILL REMAIN STRONG OVERNIGHT AND ANY CONVECTION
WILL JUST ENHANCE THE ALREADY STRONG WIND GUSTS.
&&
LAT...LON 3499 8462 3486 8462 3482 8459 3474 8465
3408 8466 3408 8516 3410 8516 3408 8543
3486 8559 3499 8560
TIME...MOT...LOC 0638Z 261DEG 33KT 3492 8561 3469 8551
3452 8554The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:42 AM EST | Wind Advisory | FFC | Baldwin, Bartow, Bibb, Bleckley, Butts, Carroll and 77 more | 12 hr |
| Feb 26, 1:46 AM EST | Special Weather Statement | FFC | Bartow, Catoosa, Chattooga, Dade, Floyd, Gordon and 3 more | 104 min |
| Feb 26, 12:15 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 58 hr |
| Feb 26, 12:15 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 42 hr |
| Feb 26, 1:34 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 9 hr |
| Feb 26, 3:01 PM EST | Areal Flood Warning | FFC | Telfair, Toombs | 18 hr |
| Feb 26, 3:15 PM EST | River Flood Warning | FFC | Dooly | 19 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.